|thrush and hairy leukoplakia (second question)
Sep 27, 2001
Thanks for answering my question (thrush and hairy leukoplakia, Sept 18). I've been using the Sporanox twice daily, and the thrush is gone. I also started the 800 mg acyclovir 5 X daily, and the HL is shrinking. My question is, if I stop the Sporanox, and only use it when I need it, can I be developing resistance to it? Or can using it all the time actually help develop resistance? Also, if I stop the high dose acyclovir, is there a problem with not using it unless the HL returns? I just don't want to be on too many drugs needlessly. Thanks so much for your answers
Response from Dr. Feinberg
It is best to treat these conditions episodically, each time they arise, than to stay on the medicine continuously. Especially for azole antifungal drugs, resistance occurs as a consquence of the total duration of exposure. If you are taking an effective combination of meds for your HIV, your immune system should get enough of a boost so that you're not plagued with recurrent mouth infections.
hair loss from meds??
Rash on back of hands
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.